Dilaudid withdrawal is physical and psychological symptoms that individuals experience after abrupt cessation of Dilaudid use. Dilaudid is a derivative of morphine and an extremely potent narcotic opioid pain reliever. The drug is used in medicine as an alternative to morphine for analgesia, and as a cough suppressant for cases of dry, painful coughing resulting from continuing bronchial irritation after influenza and other ailments, inhalation of fungus, and other causes. Dilaudid is considered the strongest of the cough suppressant-type drugs, and was developed shortly after heroin was removed from clinical use for this purpose in most of the world. The drug also produces euphoric effects, lessens anxiety and gives the user a pleasant experience, typical of opioid narcotics. It has a very high risk of abuse, dependence and other related serious problems.
Someone abusing Dilaudid will continue using the drug due to the effects that it produces, similar to the cravings that someone abusing heroin experiences. The addiction to the drug takes over, and the individual will soon find that they need to take higher and higher doses to achieve the pleasant effects they desire. Dilaudid withdrawal occurs because the user, whether it is someone who is legitimately prescribed the drug or someone who is abusing it illictly, develops a physical and mental dependence to the drug over time. When Dilaudid use ceases, they begin to experience the uncomfortable and painful response that the body goes through as a result. They will have strong cravings for Dilaudid, and withdrawal symptoms can be punishing and similar to those experienced in heroin withdrawal.
The symptoms of Dilaudid withdrawal are similar to that of other opiate narcotics including morphine and heroin. The severity of Dilaudid withdrawal symptoms depends on the dosage and length of time the individual has been using the drug. Dilaudid withdrawal can peak in as little as 9 hours, but typically peaks in 14 to 21 hours after cessation of use. Symptoms typically resolve in 36 to 72 hours. Users taking high doses of Dilaudid over an extended period of time may experience painful withdrawal lasting up to two weeks with symptoms including constant shaking, cold sweats, diarrhea, vomiting, muscle pain, body cramps, and insomnia. The symptoms of Dilaudid withdrawal are extremely unpleasant, and can exacerbate other conditions. This is why it is always best to undergo Dilaudid withdrawal under the supervision of trained professionals at a long-term inpatient drug treatment and rehab facility.
Dilaudid withdrawal symptoms include but are not limited to:
Aside from the addictive qualities of the drug and the risk of Dilaudid withdrawal, the drug is a dangerous drug when abused and can cause many serious and life-threatening side effects. The most serious adverse effects noted are dose-related respiratory depression and sometimes circulatory depression. More common side effects include:
Individuals addicted to Dilaudid who abuse the drug are at risk of overdose, especially if trying to beat Dilaudid withdrawal symptoms and mistakenly take too large of a dose. Signs of Dilaudid overdose include:
With proper medical and professional guidance and care at a long-term inpatient drug treatment facility or rehab, you will be able to overcome Dilaudid withdrawal symptoms and addiction. Drug treatment counselors and medicals professionals know what it takes to get individuals through painful and uncomfortable Dilaudid Withdrawal so that they can get their lives back. Counselors are standing by to help you get through the withdrawal process and treated for Dilaudid addiction today. Don't wait to get the help you need, overcome Dilaudid withdrawal and addiction and get your life back on track.